Frizzle's story (PAS)

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
The Netherlands

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google.

What is your current age, height, weight?
43, 190cm, 85kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Isotretinoin/Accutane

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
40 mg/day

What condition was being treated with the drug?
Acne, but not even severe

For how long did you take the drug (weeks/months/years)?
4-5 months

Date when you started the drug?
1999

Date when you quit the drug?
2000

Age when you quit?
20

How did you quit (cold turkey or taper off)?
Cold turkey

How long into your usage did you notice the onset of side effects?
During (loss of libido) and after treatment (depression / anxiety / fatigue)

What side effects did you experience that have yet to resolve since discontinuation?
None have resolved completely, but the severity fluctuates.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (pleas explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

Anti-depressants, neurofeedback, SERM, TRT (gel) and a lot of supplements.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

I only have post-drug bloodtests. They show up with no distinct abnormalities. I was in a perfect health before treatment.

Anything not listed in the above questions you’d like to share about your experience?
No, not at this moment.

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

The first thing I noticed during treatment was loss of libido.and weaker erections. After treatment a feeling of decreased wellbeing arose and after that anxiety and chronic fatigue started building up. Side effects maybe somewhat less severe now… I have hopeful and hopeless episodes.

I had to change my carreer from sales to accounting mainly due to (social) anxiety problems.

St; Johns Wort gave me some relief in the first years (wellbeing). Cannabis oil (RSO) was/is especially benefical for my sexual desire. I use neurofeedback (Neuroptimal) for mental calmness and wellbeing, especially in the beginning this worked really well.

From personal experiences I’m convinced PAS-side are hormone related and that side effects can be alliviated by supplementing the right hormones.
Last year I tried to reset my HPA with HCG (5000 IU) and after that: Clomid 25mg/day. Clomid made me feel like my self again. I had to quit Clomid due to side effects (numbness / tingling sensations). A singly dose of Clomid still clears my brain fog in a few hours. HCG gave me a rush of libido.
After that I tried supplementing my T-levels with Tostran gel (40-60 mg day). This made me feel very good the first week but after that I slowly returned to baseline. I suspect due to downregulated endogenous testosterone production combined with insufficient replacement. I stopped after a few weeks to restart my HPA and maintain my (baseline) endogenous testosterone production which is not very low. PAS sufferers - I know - benefit from higher than normal T-levels, most likely to compensate for the lower conversion of T to DHT. I was recommended to use testosterone cream (20% from a compounding pharmacy) and apply it directly on the scrotum to significantly raise DHT bacuse of 5AR in the skin.

The Mifepristone route looks promising and sounds plausible. This could me my next step.